Alert archive / Minnesota / River Flood Warnings in 2008

River Flood Warning 3, NWS Grand Forks, ND

May 1, 2008Clay County, Minnesota; Cass County, North Dakota

NWS Grand Forks, ND issued this river flood warning at May 1, 2008, 7:00 PM CDT for Clay County, Minnesota; Cass County, North Dakota. It took effect at May 3, 2008, 3:24 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
May 1, 2008, 7:00 PM CDT (00:00 UTC)
In effect from
May 3, 2008, 3:24 AM CDT
Expired
May 7, 2008, 4:00 AM CDT
In force
4 days
Issued by
NWS Grand Forks, ND
Flood severity
Minor

Counties Clay County, MN, Cass County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River of the North at Fargo (FGON8). The gauge peaked at 19.50 ft at May 5, 2008, 2:00 AM CDT.

actionminormoderate15202505/0105/0205/0305/0405/0505/0605/0705/08
Action stage
17 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFGF 020000
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
700 PM CDT THU MAY 01 2008

...THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA...


  THIS IS A NEW WARNING FOR THE RED RIVER AT FARGO AFFECTING CLAY AND 
  CASS COUNTIES
  

.RECENT SNOWMELT IN THE SOUTHERN RED RIVER VALLEY AND WEST CENTRAL 
MINNESOTA CONTINUES TO WORK ITS WAY THROUGH THE RIVER SYSTEM. IN 
ADDITION...MORE PRECIPITATION IS EXPECTED TONIGHT AND FRIDAY. THIS
IS EXPECTED TO BRING THE RIVER LEVEL AT FARGO JUST ABOVE FLOOD STAGE.


SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-020300-
/O.NEW.KFGF.FL.W.0003.080504T2100Z-080507T0300Z/
/FGON8.1.ER.080504T2100Z.080505T0600Z.080506T1200Z.NO/
700 PM CDT THU MAY 01 2008

THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RED RIVER AT FARGO.
* FROM SUNDAY AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 5:00 PM THURSDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 18.3 FEET BY EARLY MONDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TUESDAY MORNING.


$$
6 follow-up statements
000 
WGUS83 KFGF 021618
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1118 AM CDT FRI MAY 02 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...
 
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA..
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY 

.A BAND OF RAIN SHOWERS ACROSS THE SOUTHERN VALLEY...IN ADDITION TO
RECENT SNOW MELT FROM A WINTER STORM EARLIER IN THE WEEK...WILL
RESULT IN ADDITIONAL RUNOFF INTO THE RED AND BUFFALO RIVERS. RAINFALL
SHOULD BEGIN TO DISSIPATE EARLY THIS EVENING.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH 7 AM SATURDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-040418-
/O.EXT.KFGF.FL.W.0003.080503T0824Z-080509T1330Z/
/FGON8.1.ER.080503T0824Z.080506T0600Z.080508T2230Z.NO/
1118 AM CDT FRI MAY 02 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY MAY 09...THE FLOOD WARNING 
CONTINUES FOR
  THE RED RIVER AT FARGO.
* FROM LATE TONIGHT TO FRIDAY MAY 09...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 21.4 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS
  CLOSED.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         05/03  05/04  05/05  05/06  05/07  05/08  05/09

RED RIVER
  FARGO             18.3   19.8   21.1   21.4   20.5   18.7   17.2

$$

MNC027-040418-
/O.CON.KFGF.FL.W.0004.080503T0600Z-080506T1500Z/
/HWYM5.1.ER.080503T0600Z.080504T0000Z.080506T0000Z.NO/
1118 AM CDT FRI MAY 02 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 6.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 7.3 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING.
* IMPACT STATEMENT(S) - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         05/03  05/04  05/05  05/06  05/07  05/08  05/09

BUFFALO RIVER
  HAWLEY             7.1    7.3    7.1    6.9    6.6    6.4    6.2

$$

MNC027-040418-
/O.CON.KFGF.FL.W.0005.080503T2100Z-080508T0900Z/
/DILM5.1.ER.080503T2100Z.080506T0600Z.080507T1800Z.NO/
1118 AM CDT FRI MAY 02 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* FROM SATURDAY AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  7:00 AM FRIDAY THE STAGE WAS 9.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 13.6 FEET BY EARLY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON.
* IMPACT STATEMENT(S) - AT 14.9 FEET, BOTTOM OF STEEL BRIDGE CAUSES 
  UPSTREAM ROAD TO FLOOD.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         05/03  05/04  05/05  05/06  05/07  05/08  05/09

BUFFALO RIVER
  DILWORTH          11.5   12.2   12.9   13.5   12.4   10.9    9.9

$$
SPEICHER
000 
WGUS83 KFGF 031606
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1106 AM CDT SAT MAY 03 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...
 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES 

 
.THE RED RIVER AT FARGO IS RISING AND WILL SOON REACH MINOR FLOOD
 LEVELS OVERNIGHT DUE TO RECENT SNOWMELT AND RAINFALL. THE RIVER IS
 EXPECTED TO PEAK AT 21 FEET DURING THE MIDDLE OF NEXT WEEK BEFORE
 SUBSIDING LATE NEXT WEEK.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH SUNDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-050406-
/O.EXT.KFGF.FL.W.0003.000000T0000Z-080509T1259Z/
/FGON8.1.ER.080503T2024Z.080506T0000Z.080508T2159Z.NO/
1106 AM CDT SAT MAY 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 17.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE OVERNIGHT AND CONTINUE TO RISE TO
  NEAR 21.0 FEET BY MONDAY. THE RIVER WILL SUBSIDE LATER NEXT WEEK.
* IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS
  CLOSED.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         05/04  05/05  05/06  05/07  05/08  05/09  05/10

RED RIVER
  FARGO             19.2   20.7   21.0   20.0   18.5   17.3   16.7

$$
G2
000 
WGUS83 KFGF 041533
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1033 AM CDT SUN MAY 04 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...
 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES 
 
.THE RED RIVER IN FARGO IS ABOVE MINOR FLOOD STAGE AND NEAR 19 FEET.
 THE RIVER WILL CONTINUE TO RISE DUE TO THE RECENT SNOWMELT AND
 RAINFALL AND IS EXPECTED TO PEAK AT 20.1 FEET MONDAY AFTERNOON
 BEFORE SUBSIDING THROUGH THE REST OF THE WEEK.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH MONDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-060333-
/O.EXT.KFGF.FL.W.0003.000000T0000Z-080508T0900Z/
/FGON8.1.ER.000000T0000Z.080505T1800Z.080507T1800Z.NO/
1033 AM CDT SUN MAY 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM SUNDAY THE STAGE WAS 19.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.1 FEET BY 
  TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY EARLY AFTERNOON.
* IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS
  CLOSED.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         05/05  05/06  05/07  05/08  05/09  05/10  05/11

RED RIVER
  FARGO             19.9   20.0   18.4   17.3   16.7   16.4   16.2

$$
000 
WGUS83 KFGF 051447
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
947 AM CDT MON MAY 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...
 
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES 
 
.THE RED RIVER IN FARGO IS ABOVE MINOR FLOOD STAGE AND AT ITS CREST
 NEAR 19.5 FEET. THE RIVER IS EXPECTED TO SLOWLY SUBSIDE THROUGH THIS
 WEEK AND DIP BELOW MINOR FLOOD STAGE WEDNESDAY MORNING.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH TUESDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-070247-
/O.EXT.KFGF.FL.W.0003.000000T0000Z-080507T2300Z/
/FGON8.1.ER.000000T0000Z.080505T0900Z.080507T0800Z.NO/
947 AM CDT MON MAY 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM MONDAY THE STAGE WAS 19.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                TUE    WED    THU    FRI    SAT    SUN    MON
(MONTH/DAY)         05/06  05/07  05/08  05/09  05/10  05/11  05/12

RED RIVER
  FARGO             19.1   17.8   16.8   16.3   16.1   15.9   15.9

$$
G2
000 
WGUS83 KFGF 061506
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1006 AM CDT TUE MAY 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES 
 
.THE RED RIVER NEAR FARGO REMAINS ABOVE MINOR FLOOD STAGE. THE WATER 
LEVELS HAVE BEEN DECREASING AND WILL CONTINUE THIS TREND. IT IS 
EXPECTED THAT THE RIVER WILL DROP BELOW FLOOD STAGE BY WEDNESDAY. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH WEDNESDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-070900-
/O.EXT.KFGF.FL.W.0003.000000T0000Z-080507T0900Z/
/FGON8.1.ER.000000T0000Z.080505T0900Z.080506T1800Z.NO/
1006 AM CDT TUE MAY 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM TUESDAY THE STAGE WAS 18.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT STATEMENT(S) - AT 18.0 FEET, FLOOD WARNING STAGE...MINOR. 
  FARGO...NORTH LANE OF ELM ST BETWEEN 14TH AND 15TH AVENUE IS 
  CLOSED.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         05/07  05/08  05/09  05/10  05/11  05/12  05/13

RED RIVER
  FARGO             17.4   16.8   16.5   16.3   16.2   16.1   16.1

$$
000 
WGUS83 KFGF 070919
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
419 AM CDT WED MAY 07 2008

...THE FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...
 
  THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. 

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-070949-
/O.EXP.KFGF.FL.W.0003.000000T0000Z-080507T0900Z/
/FGON8.1.ER.000000T0000Z.080505T0900Z.000000T0000Z.NO/
419 AM CDT WED MAY 07 2008

THE FLOOD WARNING HAS EXPIRED FOR
  THE RED RIVER AT FARGO.
* AT 3 AM WEDNESDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 18.0 FEET. 

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         05/08  05/09  05/10  05/11  05/12  05/13  05/14

RED RIVER
  FARGO             16.8   16.4   16.3   16.2   16.1   16.1      M

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at May 1, 3:13 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 1, 3:13 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
313 PM CDT THU MAY 1 2008

.SHORT TERM...CHALLENGE WILL BE PRECIP CHANCES (HOW FAR NORTH?)
AND WIND SPEEDS INTO FRIDAY NIGHT. 12Z MODELS INITIALIZED WITH
MINIMAL ERRORS. SOME DETAIL DIFFERENCES EXIST...BUT MASS FIELDS IN
PRETTY GOOD AGREEMENT AND WILL USE A BLEND.

500MB LOW WILL CONTINUE TO SLOWLY PROPAGATE EASTWARD THROUGH THE
NEXT FEW DAYS...WITH SYSTEM BECOMING STACKED BY FRIDAY AFTERNOON. FA
WILL BE ON THE NORTHERN EDGE OF PRECIP SHIELD. MODELS INDICATING
MODERATE DEFORMATION/FRONTOGENETICAL FORCING TONIGHT INTO
SATURDAY SOUTH OF A JMS-FAR-PKD LINE. WILL INCREASE POPS TO
CATEGORICAL SOUTH OF THIS LINE TONIGHT INTO FRIDAY. MODELS INDICATING
TOTAL QPF 0.5 TO 1.0 INCHES...WHICH SEEMS REASONABLE GIVEN FORCING
AND PRECIPITABLE WATER VALUES 0.75 TO 1.0 INCHES. MODELS DO INDICATE
ELEVATED INSTABILITY (700MB CAPE) THIS EVENING ACROSS THE
SOUTH...AND DID INCLUDE ISOLD THUNDER TO ACCOUNT FOR THIS. NORTH
OF THIS LINE...PROBABLY WILL BE A SHARP CUT-OFF TO THE PRECIP. GFS
STILL FURTHEST NORTH WITH QPF...AND KEPT 20-30 POPS TO A DVL-GFK-
WASKISH LINE FOR A BRIEF DURATION TO ACCOUNT FOR THIS. COULD SEE
ISOLD-SCT SHOWERS ACROSS THIS AREA...BUT VERY LIGHT AMTS.

WINDS ACROSS THE WESTERN FA CURRENTLY IN ADVISORY CRITERIA (30MPH
SUSTAINED). WINDS UNIDIRECTIONAL TO 850MB WITH SPEEDS 30-35KTS IN
THIS LAYER. WITH EASTERLY COMPONENT...THE VALLEY INTO THE TREED
REGION SHOULD REMAIN BELOW ADVISORY CRITERIA (BUT WILL MONITOR).
WINDS SHOULD DIMINISH A BIT AFT MIDNIGHT AS 850MB WINDS REMAIN
EAST...AND SFC WINDS BECOME NORTH. BY FRI AFTERNOON...WINDS AGAIN
BECOME UNIDIRECTIONAL TO 850MB...WITH SPEEDS 35-45KTS IN THIS
LAYER. WITH NORTH COMPONENT TO WINDS...THINK WIND ADVISORY A GOOD
BET FOR FRI AFTERNOON/EARLY EVENING ACROSS MUCH OF THE FA.

SAT-SUN...SHOULD BE MOSTLY DRY WITH HIGH PRESSURE IN CONTROL.
COULD BE SOME SHOWERS ACROSS THE NE FA ON SUN DEPENDING ON
LOCATION OF BACK-DOOR COLD FRONT. NAM SLOWER/FURTHER NORTH WITH
THIS FEATURE THAN OTHER MODELS. WILL NOT MENTION POPS/WX AT THIS
POINT UNTIL MORE CONFIDENCE CAN BE GAINED.

.LONG TERM...MODELS IN GOOD AGREEMENT WITH THE 500MB LOW STILL
ANCHORED OVER THE HUDSON BAY REGION OF CANADA THROUGH THE PERIOD.
THE AREA WILL BE UNDER NW FLOW AND SHOULD REMAIN SOUTH OF ANY
STRONGER PIECES OF VORT ENERGY SPINNING AROUND THE 500MB LOW.
EXPECT THE AREA TO REMAIN DRY UNTIL A SHORTWAVE MOVES INTO THE
PLAINS ON WEDNESDAY AND THURSDAY. ADDED A CHANCE FOR PCPN IN THE
SOUTHERN VALLEY WEDNESDAY AND FOR THE ENTIRE AREA ON THURSDAY.
TEMPERATURES WILL REBOUND TO SLIGHTLY ABOVE NORMAL FOR THIS TIME
PERIOD.

&&

.AVIATION...WINDS WILL CONTINUE TO BE STRONG AND GUSTY THIS
AFTERNOON AND EARLY EVENING. AS THE LOW PRESSURE IN THE CENTRAL
PLAINS PROPAGATES EAST...WINDS WILL TURN TO NORTH NORTHEAST
OVERNIGHT. SOME MVFR CIGS ARE POSSIBLE AS AN AREA OF SHRA MOVES
NORTH FROM SD INTO THE SOUTHERN RED RIVER VALLEY AFFECTING FAR.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR NDZ014-015-024-026-
     028-038-049-052.

MN...NONE.
&&

TG/JK
Hazardous weather outlook, May 1, 3:39 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
339 PM CDT THU MAY 1 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-022045-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
339 PM CDT THU MAY 1 2008

...WIND ADVISORY IN EFFECT FOR LOCATIONS WEST OF THE RED RIVER VALLEY
UNTIL MIDNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF A VALLEY CITY TO
FARGO TO PARK RAPIDS LINE THIS EVENING. SHOWERS WILL OCCUR ACROSS
THIS LOCATION FOR MUCH OF THE NIGHT WITH RAINFALL UP TO A HALF AN
INCH POSSIBLE.

STRONG NORTHEAST WINDS WILL CONTINUE THROUGH THE EVENING HOURS
ACROSS MUCH OF THE REGION. THE STRONGEST WINDS WILL BE WEST OF THE
RED RIVER VALLEY THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WILL GRADUALLY DIMINISH ACROSS THE SOUTHERN RED RIVER VALLEY
INTO ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA DURING THE DAY
FRIDAY. ADDITIONAL RAINFALL TOTALS UP TO A HALF AN INCH ARE
POSSIBLE. ANY RESIDUAL RAIN MAY BRIEFLY MIX WITH SNOW FRIDAY
EVENING. NO ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VOELKER/TG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:15 AM CDTWind AdvisoryFGFBecker, Clay, Clearwater, Grant, Mahnomen, Marshall and 6 more17 hr
May 2, 10:19 AM CDTRiver Flood WarningFGFClay23 hr
May 2, 10:19 AM CDTRiver Flood WarningFGFClay23 hr
May 2, 12:03 PM CDTAreal Flood WarningFGFWilkin3 days
May 2, 12:17 PM CDTRed Flag WarningFGFBenson, Cavalier, Eddy, Grand Forks, Nelson, Pembina and 3 more9 hr

Nearby

River Flood Warnings in Minnesota, 2008River Flood Warnings in North Dakota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.